Michigan, 2001

Damaging Wind in Michigan, June 19, 2001

June 19, 2001 · NWS IWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 19, 2:49 PM EST, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 19, 2:49 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
249 PM EST TUE JUN 19 2001

...FORECAST CHALLENGE WILL BE THE FIRST PERIOD FORECAST CONCERNING
THUNDERSTORMS AND THE THREAT OF SEVERE WEATHER...

17Z SURFACE CHART SHOWS WEAK COLD FRONT EXTENDING FROM NORTH
CENTRAL MICHIGAN SOUTHWEST INTO NORTHWEST INDIANA AND THEN INTO EAST
CENTRAL MISSOURI. A CU FIELD HAS BROKEN OUT ALONG AND SOUTH OF THE
FRONT AT 18Z.  KIWX RADAR HAS A FEW CELLS POP WITH THE STRONGEST
CELL OVER FOUNTAIN COUNTY. 12Z DTX AND ILX SOUNDINGS SHOW DRY
AIR AHEAD OF THE APPROACHING COLD FRONT...BUT IT IS UNSTABLE WITH
LI'S BETWEEN -8 AND -10. UNMODIFIED CAPES RANGE FROM 2800 TO 3100
J/KG. LITTLE LOW LEVEL CONVERGENCE IS OCCURRING AT THE FRONTAL
SURFACE AT THIS TIME.

MODELS AVAILABLE ARE THE ETA...MESOETA AND THE AVN. ALL MODELS
ARE SIMILAR IN MOVING THE FRONT EAST OF THE CWA BY 06Z. BASED ON PAST
MOVEMENT...WILL LEAN TOWARD A SLOWER MOVEMENT OF THE FRONT IN
MAKING THE FORECAST.   A SERIES OF SHORT WAVES FOLLOW THE FRONTAL
PASSAGE WHICH WILL PROLONG THE CHANCE OF RAIN INTO THURSDAY WHEN THE
FINAL SHORT WAVE FROM CENTRAL CANADA MOVES THROUGH.

WITH VERY UNSTABLE AIR AHEAD OF THE FRONT THERE CONTINUES TO BE
A CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WITH
THE BEST CHANCE EAST OF A LINE FROM COLDWATER MICHIGAN TO MARION
INDIANA. SHOWERS AND THUNDERSTORMS CONTINUE TO BE POSSIBLE THROUGH
THE NIGHT...WEDNESDAY AND THURSDAY MORNING WITH THE BEST CHANCE OVER
THE SOUTHERN HALF OF THE CWA AS THE FRONT SAGS SOUTH.

FWC GUIDANCE WAS A LITTLE COOL FOR OVERNIGHT LOWS...BUT IT LOOKS
TO BE TOO WARM FOR OVERNIGHT LOWS NORTHWEST.  FWC GUIDANCE LOOKS
CLOSE AND WILL FOLLOW FOR SOUTHEAST HALF.

EXTENDED...FINAL SHORT WAVE MOVES THROUGH THURSDAY USHERING IN A
COOLER AND DRY WEEKEND...BUT WARM AIR RETURNS EARLY NEXT WEEK.  THE
ATMOSPHERE APPEARS TO BE CAPPED SO WILL KEEP FORECAST DRY THROUjGH
TUESDAY. INDMISFWA AVAILABLE.

.IWX...NONE.

GLL

In the hours before

Special weather statement, Jun 19, 6:11 PM EST, 2 hours 4 minutes before
INZ006>009-016>018-022>027-032>034-MIZ081-OHZ001-002-004-005-015-016-
024-025-200100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EST TUE JUN 19 2001

THERE HAVE BEEN PUBLIC REPORTS OF FUNNEL CLOUDS AT THE INTERSECTION
OF INTERSTATE 69 AND US ROUTE 24 AND THE INTERSECTION OF INTERSTATE
69 AND INTERSTATE 469 IN THE FORT WAYNE AREA BETWEEN 550 PM EST AND
600 PM EST.

GLL
Local storm report, Jun 19, 6:53 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 PM EST TUE JUN 19 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0613 PM    CROOKED LAKE              IN   WIND DAMAGE
06/19/01   STEUBEN                        TREES AND POWER POLES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0643 PM    WAUSEON                   OH   .88 INCH HAIL
06/19/01   FULTON                         REPORTED BY HAM RADIO
                                          OPERATOR.

0644 PM    WAUSEON                   OH   1.75 INCH HAIL
06/19/01   FULTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0645 PM    2 E WAUSEON               OH   1 INCH HAIL
06/19/01   FULTON                         REPORTED BY HAM RADIO
 w                                         OPERATOR.
Local storm report, Jun 19, 7:01 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
701 PM EST TUE JUN 19 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    1 SE DELTA                OH   1 INCH HAIL
06/19/01   FULTON                         REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 19, 7:13 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
713 PM EST TUE JUN 19 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0702 PM    2 E DELTA                 OH   1 INCH HAIL
06/19/01   FULTON                         REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 19, 7:47 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 PM EST TUE JUN 19 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    3 SE SOUTH WHITLEY        IN   .75 INCH HAIL
06/19/01   WHITLEY                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0440 PM    PIERCETON                 IN   .75 INCH HAIL
06/19/01   KOSCIUSKO                      REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0440 PM    7 NW FT WAYNE             IN   .75 INCH HAIL
06/19/01   ALLEN                          REPORTED BY HAM RADIO
                                          OPERATOR.

0444 PM    2 S HUNTERTOWN            IN   .88 INCH HAIL
06/19/01   ALLEN                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0450 PM    5 NNW FT WAYNE            IN   .88 INCH HAIL
06/19/01   ALLEN                          REPORTED BY HAM RADIO
                                          OPERATOR.

0450 PM    5 S COLUMBIA CITY         IN   LIGHTNING
06/19/01   WHITLEY                        *** 1 INJ ***
                                          ONE PERSON STRUCK BY
                                          LIGHTENING. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0454 PM    7 N FT WAYNE              IN   1 INCH HAIL
06/19/01   ALLEN                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0459 PM    MEXICO                    IN   WIND DAMAGE
06/19/01   MIAMI                          NUMEROUS TREES DOWN.
                                          HOUSE DAMAGED. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0500 PM    5 NW FT WAYNE             IN   .88 INCH HAIL
06/19/01   ALLEN                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0503 PM    3 S LOGANSPORT            IN   .25 INCH HAIL
06/19/01   CASS                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0515 PM    5 N LOGANSPORT            IN   .25 INCH HAIL
06/19/01   CASS                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0555 PM    ROME CITY                 IN   1.75 INCH HAIL
06/19/01   NOBLE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0558 PM    FT WAYNE                  IN   1 INCH HAIL
06/19/01   ALLEN                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0613 PM    CROOKED LAKE              IN   WIND DAMAGE
06/19/01   STEUBEN                        TREES AND POWER POLES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0643 PM    WAUSEON                   OH   .88 INCH HAIL
06/19/01   FULTON                         REPORTED BY HAM RADIO
                                          OPERATOR.

0644 PM    WAUSEON                   OH   1.75 INCH HAIL
06/19/01   FULTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0645 PM    2 E WAUSEON               OH   1 INCH HAIL
06/19/01   FULTON                         REPORTED BY HAM RADIO
                                          OPERATOR.

0655 PM    1 SE DELTA                OH   1 INCH HAIL
06/19/01   FULTON                         REPORTED BY HAM RADIO
                                          OPERATOR.

0702 PM    2 E DELTA                 OH   1 INCH HAIL
06/19/01   FULTON                         REPORTED BY HAM RADIO
                                          OPERATOR.
Special weather statement, Jun 19, 8:15 PM EST, 0 minutes before
INZ006>009-016>018-022>026-032-MIZ081-OHZ001-002-004-005-015-200200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EST TUE JUN 19 2001

...SEVERE THUNDERSTORM WATCH CANCELED FOR THE FOLLOWING COUNTIES...

IN INDIANA...
ALLEN...CASS...DEKALB...GRANT...HUNTINGTON...MIAMI...NOBLE...
STEUBEN...WABASH...WELLS...AND WHITLEY.

IN OHIO...
DEFIANCE...FULTON...HENRY...PAULDING....AND WILLIAMS.

IN MICHIGAN...
HILLSDALE.

THE THREAT OF SEVERE WEATHER IN THESE COUNTIES HAS GREATLY
DIMINISHED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hillsdale

When
June 19, 8:15 PM EST
Where
Hillsdale County, Hillsdale
Reported by
EMERGENCY MANAGER
Coordinates
41.917, -84.617

Two trees blown down and transformer knocked out.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2001Every state in 2001This day in weather historyWarnings in Michigan, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249983.